I take 10 mg of Amlodipine once daily in the morning, I understand grapefruit and beta blockers do not "get along". But Amlodipine is a calcium channel blocker, so am I okay to eat grapefruit or should I avoid it?
23 May 2013
There is a minor interaction,meaning:
The consumption of grapefruit juice may slightly increase plasma concentrations of amlodipine. The mechanism is inhibition of CYP450 3A4-mediated first-pass metabolism in the gut wall by certain compounds present in grapefruits. Data have been conflicting and the clinical significance is unknown. Monitoring for calcium channel blocker adverse effects (e.g., headache, hypotension, syncope, tachycardia, edema) is recommended.
Consumer information for this minor interaction is not currently available. Some minor drug interactions may not be clinically relevant in all patients. Minor drug interactions do not usually cause harm or require a change in therapy. However, your healthcare provider can determine if adjustments to your medications are needed.
Always consult with your DR. or Pharmacist/Chemist.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
3 years ago my family practitioner prescribed metaprolol, a beta blocker for my high blood pressure?
I have gained 20 pounds that I cannot get rid of. Six months ago, my cardiologist changed the meducation (to treat the high BP) to carvidilol, a ...
1 answer • 21 Apr 2010
Bisoprolol is a beta-blocker which is a medicine that is often used to treat high blood pressure and heart problems. Yes, you can take a Bisoprolol ...
2 answers • 13 Dec 2010
If I am using AMLODIPINE TAB 50 mg for blood pressure and also Timolol MAL OPTH SOL 0.5%, is this perhaps too much beta blockers? Maybe only 1 is ...
1 answer • 25 Mar 2013
... pressure cannot be controlled after 4 other pills. It makes me weak and dizzy and have to sit down. Any comments or knowledge is appreciated. My ...
1 answer • 7 Jul 2014
... pills ie calcium channel blocker fenlopidine or beta blocker tonight. Scared they make it lower. What will I do?? I am scared to take another ...
1 answer • 3 Jun 2016